Entresto: I have just completed my... - British Heart Fou...

British Heart Foundation

29,666 members19,419 posts

Entresto

Annaelizabeth profile image

I have just completed my first week on Entresto. It is proving to be an uphill struggle between the strong desire on the part of the cardiologist and myself for this highly thought of drug for treating heart failure to work, and the actual fact of the every increasing deeply unpleasant side effects. The dilemma of whether to give the drug more time in the hope that the body may adjust, or whether to acknowledge that for some it it may not, disappointingly, be the holy grail - is sitting there. Thoughts would be appreciated.

19 Replies

I have been on Entresto for nearly 2 years and it has improved my quality of life amazingly but I had no side effects at all which was great as every other drug they prescribed gave me awful problems. Have they started you on the lowest dose, it may be worth trying a bit longer as it is such a good drug.

So glad to hear you are doing well on Entresto, I will try and stick it out for a little longer, very envious!

Curlyman83 profile image
Curlyman83 in reply to Callista

This echos my experience. It’s helped me so much I can’t even begin to describe. Miles, miles better than ramapril (which made me dizzy)

Did you have any reaction at all when you first started?

No. I’ve not no reaction whatsoever. Was originally on ramipril but it made me dizzy!

Callista profile image
Callista in reply to Curlyman83

Ramipril made me cough nonstop for weeks until I made the connection and was taken off it by my GP

The same happened to me with ramipril, taken off that put onto diovan. After CRT then the Entresto - and off we go!

Ellester profile image
Ellester in reply to Callista

Hi I started coughing after taking ramipiril for one week. I coughed a lot for 8 weeks thinking I had covid! I stopped taking it but carried on coughing for 6 weeks b4 it got out of my system.

Just approaching 12 months on max dose, built up over18 months, not a good early experience, feeling lightheaded, dizzy spells. But I managed to stick at it, now feeling better, stronger and more positive.If you can put up with early side effects, I think you won’t regret it.

Just like all meds some take them no problems, others have issues, we are all unique. Take care Stephen

I think you may be right and the answer is to stick it out longer, the plan was to introduce Dapagliflozin in a couple of weeks. Thank you for replying.

HiAlso take Entresto. Early weeks were pretty grim. I teeter on the edge of low blood pressure at the best of times and this drug knocked my BP for six. It went as low as80/48 ...and I really felt ill. BUT I stuck it out and gradually the symptoms lessened and my BP recovered..to the point where I was able to increase the dose. Cardiologist decided to do so slowly and I took higher dose at night before increasing day dose. Same effect then recovery of BP. Now taking the highest dose at night but cannot tolerate this in the day. The effects on my quality of life were worth the hard slog and feeling giddy. Just had bloods done and liver/kidneys ok. Anaemic again. I am much more energetic and am slowly increasing exercise tolerance. I'm still symptomatic (breathless on inclines and some fluid retention - which are not the anaemia but the HF) but its been worth the effort Let us know how you get on.

I certainly will. Yours replies have been so helpful in dealing with this drug which is the great white hope for many with HF. Constructive advice is so essential, to know that others struggled and yet persevered is encouraging especially when you know there may be light at the end of the tunnel. I will keep going and I will give an update....

Silvasava profile image
Silvasava in reply to francesw47

Thank you for your post, I am on the middle dose of Entresto, my cardiologist said as I wa doing well on it he would like me to go on the higher dose. I had exactly the same issue as you with just the nighttime dose so I stopped it. I've just been put on Dapagliflozin so I'll wait until I settle with that and try the Entresto again. Thank you

Hi Annaelizabeth. This was my experience rather than advice! I can only let you know how I got on - others have had different experiences particularly with effects on kidneys. But I really hope that you can find some improvement, HF is such an unpredictable condition and I found it quite horrible to live with. I am much more capable of managing the unpredictable problems that it throws up - and have learned that diet, exercise and above all else pacing myself are part of improvement. Please do let us know how you get on with Entresto, side effects an all!

Thank you, please understand that I fully appreciate that it is your experience and in no way would I take it as 'advice', having said that I am very grateful for your reply.

Hi - I started on a 49/51 amount just over a couple of weeks ago hoping to improve my 30-35 ejection fraction. No problems or major changes noticed so far and just got kidney blood test results showing all OK. Perhaps they’ll now put me on a higher dose, keep checking my blood and maybe a planned echo in 6 months will show an increased EF without any side effects.

Good luck with your taking it and fingers crossed for us both🤞

That is brilliant Dave, so good to read. I will stick with it. Entresto seems to be part of the HF journey with some finding it easier than others. So useful if perhaps people could keep posting, it would be such a help!

Dear Calista,

Ive been on entestro for 3 months it has turned around my heart function so much. My cardiologist was very happy with its effect. I suffer from cardiomyopathy and had an mehanical aortic valve replaced and most of my aorta. Its been a long road for me recovery but now i can say the medication is great. My doctor wants to increase my Carvedimol further and says this will further improve things for me.

Stick in there Im sure it will all work well with yoir new med.

Steve

Please keep in touch and let us know how you get on if your arvedimol is increased. Did you have any problems when you were first given entresto?

You may also like...